Wednesday, January 4, 2012

b/c clearly whining is a good follow-up to sappy

I confess....2012 has not gone well.

I live pretty openly on most fronts.  I hope that doing so helps at least one person feel less alone with the struggles that are sometimes kept quiet.  I try not to embarrass others (well, too much...sappy posts are quite different from sharing other people's stuff) and don't think I post anything that would be a total turn-off for an employer...I don't give out my blog name or have my name directly on it but I have no doubt it could be found if someone wanted to find it.  Still, I try to be honest.

So, I've been on Lexapro for a couple years.  I do think it helped, but I decided a while ago that I wanted to see how I would do without it.  I had been on 20mg/day and had gotten quite ill the couple of times I missed a dose.  So I figured I'd be smart and went down to 10mg for 90d before cutting it out entirely.  There wasn't a single symptom during the 20 to 10 shift.

I took my last 10mg pill on Thursday night.  And I've been horridly ill ever since.  I've bonded more with the bathroom floor than I ever cared to.  There's a lot of naseau but the head symptoms are far worse and are definitely contributing to the belly.  It feels like my head is filled with sludge.  The world moves in fits and starts, kinda like a slowed down stop-motion animation.  There are "waves" in my head when I dare move.  The dry heaves (well, mostly...sometimes not so, ummm, "dry") are also not helping either the back or the off-kilter head.  Dizzy isn't quite the right word, but very "off" and I'm feeling like driving isn't the smartest of choices (not that walking is smart either).  I had odd hand issues yesterday too...the term someone shared when I explained it was "Mickey Hands" which totally fits since it felt like the fingers were swollen to mitten-size and hard to move. 

I skipped PT Monday and today (Wed).  Hopefully I won't be charged a penalty....I couldn't call 24h ahead on Monday and I just kept hoping I'd be better today.  I felt kind of human while hidden under he covers but it went steeply downhill when I dared to move.  They know I'm stubborn and would not skip a workout unless I really couldn't cut it.  I've come in limping and only said "no" after trying a move led to tears. 

The symptoms all fit with my research on Lexapro withdrawal and I definitely felt them before Googling so it isn't some sort of placebo affect. There's plenty out there on withdrawal but a lot less on how long this lasts.  A few horror tales said 8w but I am confident those are extreme outliers, well, I hope so anyway.  In my experience, it is only the worst tales that make it online since folks who feel fine are enjoying the world instead of lurking on medical sites.  I had Dr Dad dig around some doctor-resources and he said five days was the average.  I'm over that already, but my body isn't known for being cooperative.  I should be oddly grateful I was never "cool" enough to be exposed to any non-medical drugs since my body is defintely skewed towards physical dependence.

Well....I DID want to drop some surgery and holiday weight...and, I'll admit, I have.  Apparently eating a big pizza salad when your body says it is the only thing it wants (mostly a lot bread and feta w/ a bit of chicken and veggie mix...I think the carbs were the craving) works fine when it is the only full meal you eat in a couple days (and thankfully it stays put in the belly).  Still, this is NOT the way I wanted to lose a bit of the vanity weight.  I do not recommend it.

I've shuttled between the couch and the bed every few hours.  I'm pushing MM's sympathy limit, not that I can blame him.  Some folks say going back on 5mg would help....but it is hard to decide.  If I knew I'd be this ill for weeks to come, I'd do it with the hope that it'd ease the process.  But, if I'm CLOSE, then I don't want to backtrack.  I wish my body had some sort of predictive thermostat...clearly I should upgrade to a version that does.

6 comments:

Lauren said...

(hugs) to you too my friend.

I don't have any sage advice about withdrawals/how to make it better. Just let MM know you're trying to get better and how much you appreciate him. Not just love, but appreciate, too. :)

clg1213 said...

thanks, Lauren. i do try to let MM know i appreciate him being an amazing support through a ton of medical junk.

the irony is i can't tell how i'll do off the medicine since clearly i'm not gonna be in a decent mood while i feel this ill

Freckles said...

I did Paxil cold turkey many, MANY years ago. It was not on purpose. I woke up in the middle of the night and and just decided I could not put another pill into my mouth. I tried because I knew stopping it cold turkey was wrong. However, whenever I took one I would puke immediately after. It was wretched but I rode it out with tons of water, rest, and when I could walks in the cold weather. I spent lots of time in the bathroom as well as experiencing what I call 'brain zaps' which happened when I moved my head.

The last one I came off was Cymbalta and it was not too fun either. I did go from 30mg to 15mg (lowest) and then used a pill splitter.

Hang in there!

Lee said...

I know you said they advised you not to do the every other day thing but that worked for me. I don't remember there being huge withdrawal symptoms. That said, it was several years ago and I might have just forgotten.

Hang in there, Cheryl!

clg1213 said...

i am getting a 5mg script mailed just in case it doesn't improve. i do appreciate the insight!

Annabelle said...

Ouch. I'm sorry you're having such a rough time with this. I get similar "waves" when I forget to take my Celexa and they're totally dizzying. I hope you make it through soon.